Alert archive / Tennessee / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Dec 15, 2008, 11:01 PM CST for 8 counties in Tennessee. It was in force for 13 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 15, 2008, 11:01 PM CST (05:01 UTC)
- Expired
- Dec 16, 2008, 12:18 PM CST
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
Counties Benton County, TN, Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 5:31 AM CST | ICE STORM 0 | Ashland City, TN | MOST ROADS ICY AND SLICK. MAIN ROADS SALTED. 1/8 INCH ICE ACCUMULATION ON SOME EXPOSED SURFACES. |
| Dec 16, 5:31 AM CST | ICE STORM 0 | Camden, TN | MANY ROADS ICY AND SLICK. 1/4 INCH ICE ON SOME EXPOSED SURFACES. |
| Dec 16, 5:31 AM CST | ICE STORM 0 | Waverly, TN | SIDE ROADS ICY. SOME EXPOSED SURFACES WITH 1/8 INCH ICE ACCUMULATION. |
| Dec 16, 5:31 AM CST | ICE STORM | Springfield, TN | MOST ROADS ICY AND SLICK. SOME EXPOSED SURFACES HAD 1/4 TO 1/2 ICE ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KOHX 160501 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1101 PM CST MON DEC 15 2008 TNZ005>007-022>026-161500- /O.CAN.KOHX.IS.W.0001.000000T0000Z-081216T1500Z/ /O.NEW.KOHX.WS.W.0002.081216T0501Z-081216T1500Z/ STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 1101 PM CST MON DEC 15 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST TUESDAY... ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THE ICE STORM WARNING HAS BEEN CANCELLED. THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING DOVER... CLARKSVILLE...CAMDEN AND DICKSON. A MIXTURE OF SLEET AND FREEZING RAIN IS EXPECTED TO OVERSPREAD THE WARNING AREA TONIGHT. WITH TEMPERATURES FALLING INTO THE LOWER TO MID 20S...ACCUMULATION OF ICE AND SLEET COULD REACH ONE QUARTER TO ONE HALF INCH BY 9 AM. TRAVEL IS NOT RECOMMENDED. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TUESDAY MORNING AS TEMPERATURES WARM AT AT OR ABOVE FREEZING. THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ008-009-027>029-056>062-093>095-161500- /O.CON.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/ SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE-GILES- 1101 PM CST MON DEC 15 2008 A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. THIS ADVISORY IS FOR NORTH CENTRAL AND SOUTHWEST MIDDLE TN AND INCLUDES THE COUNTIES OF SUMNER...MACON...TROUSDALE...DAVIDSON...WILSON...WILLIAMSON... RUTHERFORD...PERRY...HICKMAN...LEWIS...MAURY...WAYNE...LAWRENCE... MARSHALL AND GILES. A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ 21
3 follow-up statements
000 WWUS44 KOHX 160548 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1148 PM CST MON DEC 15 2008 TNZ005>007-022>026-161500- /O.CON.KOHX.WS.W.0002.000000T0000Z-081216T1500Z/ STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 1148 PM CST MON DEC 15 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING DOVER... CLARKSVILLE...CAMDEN AND DICKSON. A MIXTURE OF SLEET AND FREEZING RAIN IS EXPECTED TO OVERSPREAD THE WARNING AREA TONIGHT. WITH TEMPERATURES FALLING INTO THE LOWER TO MID 20S...ACCUMULATION OF ICE AND SLEET COULD REACH ONE QUARTER TO ONE HALF INCH BY 9 AM. TRAVEL IS NOT RECOMMENDED. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TUESDAY MORNING AS TEMPERATURES WARM AT AT OR ABOVE FREEZING. THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ010-011-030>034-064-161500- /O.EXA.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/ CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB- 1148 PM CST MON DEC 15 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST TUESDAY. THIS ADVISORY INCLUDES THE FOLLOWING COUNTIES IN MIDDLE TN...CLAY ...PICKETT...JACKSON...OVERTON...FENTRESS...SMITH...PUTNAM... AND DEKALB. A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ TNZ008-009-027>029-056>062-093>095-161500- /O.CON.KOHX.ZR.Y.0003.081216T0600Z-081216T1500Z/ SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-WAYNE-LAWRENCE-GILES- 1148 PM CST MON DEC 15 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY. THIS ADVISORY IS FOR NORTH CENTRAL AND SOUTHWEST MIDDLE TN AND INCLUDES THE COUNTIES OF SUMNER...MACON...TROUSDALE...DAVIDSON...WILSON...WILLIAMSON... RUTHERFORD...PERRY...HICKMAN...LEWIS...MAURY...WAYNE...LAWRENCE... MARSHALL AND GILES. A STRONG COLD FRONT IS USHERING IN COLDER AIR ACROSS THE MID STATE TODAY. TEMPERATURES WILL DROP TO AROUND FREEZING THIS EVENING. FREEZING RAIN...MAINLY AFTER MIDNIGHT...WILL PRODUCE ICE ACCUMULATION OF ONE TO TWO TENTHS OF AN INCH IN SOME AREAS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ 21
000 WWUS44 KOHX 161008 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST TUE DEC 16 2008 TNZ005>007-022>026-161815- /O.EXT.KOHX.WS.W.0002.000000T0000Z-081216T2100Z/ STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 408 AM CST TUE DEC 16 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THIS WARNING IS FOR NORTHWEST MIDDLE TENNESSEE...INCLUDING DOVER... CLARKSVILLE...CAMDEN AND DICKSON. A MIXTURE OF SLEET AND FREEZING RAIN CONTINUES OVER THE WARNING AREA. TEMPERATURES ARE IN THE LOWER TO MID 20S THIS MORNING... ACCUMULATION OF ICE AND SLEET MAY REACH ONE QUARTER INCH BY MID AFTERNOON. TRAVEL IS NOT RECOMMENDED. CONDITIONS ARE EXPECTED TO IMPROVE BY LATE TODAY AS TEMPERATURES WARM TO NEAR OR ABOVE FREEZING. THE WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TNZ008>011-027>034-056>062-064-093>095-161800- /O.EXT.KOHX.ZR.Y.0003.000000T0000Z-081216T1800Z/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-DEKALB-WAYNE-LAWRENCE-GILES- 408 AM CST TUE DEC 16 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS ADVISORY INCLUDES THE FOLLOWING COUNTIES IN MIDDLE TN...CLAY ...PICKETT...JACKSON...OVERTON...FENTRESS...SMITH...PUTNAM... AND DEKALB. A STRONG COLD FRONT HAS BROUGHT COLD AIR INTO THE MIDSTATE THIS MORNING. TEMPERATURES ARE AT OR JUST BELOW FREEZING. LIGHT FREEZING RAIN OR DRIZZLE...WILL PRODUCE ICE ACCUMULATION OF ONE TENTH INCH OR LESS IN MOST AREAS. EXPECTED TEMPERATURES TO RISE ABOVE FREEZING BY NOON. THIS WILL ALLOW ROAD CONDITIONS TO IMPROVE IN THE AFTERNOON. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ JLM
000 WWUS44 KOHX 161818 WSWOHX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 1218 PM CST TUE DEC 16 2008 ...WINTER WEATHER WINDING DOWN... TNZ005>007-022>026-161930- /O.CAN.KOHX.WS.W.0002.000000T0000Z-081216T2100Z/ STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 1218 PM CST TUE DEC 16 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE WINTER STORM WARNING. TEMPERATURES SHOULD CONTINUE TO WARM TO ABOVE FREEZING THIS AFTERNOON...AND THERE IS VERY LITTLE CHANCE FOR ANY MORE FREEZING RAIN OR SLEET. MOTORISTS SHOULD STILL EXERCISE CAUTION...FOR SOME AREAS MAY STILL BE ICY INITIALLY. $$ TNZ008>011-027>034-056>062-064-093>095-161930- /O.EXP.KOHX.ZR.Y.0003.000000T0000Z-081216T1800Z/ SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-DEKALB-WAYNE-LAWRENCE-GILES- 1218 PM CST TUE DEC 16 2008 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. $$ GIRODO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 15, 10:29 PM CST, 32 minutes earlier.
Area forecast discussion, Dec 15, 10:29 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1029 PM CST MON DEC 15 2008 .DISCUSSION... LG AREA OF PRECIP OVER NW TN/NE AR CONTINUES TO MOVE THIS WAY. REFLECTIVITY ENHANCEMENT IS NOTED AND THUS...IP(SLEET) FORMATION APPEARING MORE AND MORE LIKELY FOR THE WARNING AREA. WITH THAT IN MIND...WILL OPT TO CHANGE THE ICE STORM WARNING TO A WINTER STORM WARNING. THIS IS FURTHER SUPPORTED BY THE WET BULB TEMPS WHICH ARE DOWN IN THE LOWER 20S. WSW AND ZONES COMING OUT SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 9 AM CST TUESDAY FOR TNZ005>007-022>026. FREEZING RAIN ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY FOR TNZ008-009-027>029-056>062-093>095. && 21
Hazardous weather outlook, Dec 15, 5:01 AM CST, 18 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CST MON DEC 15 2008 TNZ010-011-030>034-061>066-075-077>080-093>095-161130- CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-MARSHALL- RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 501 AM CST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TNZ008-009-027>029-056>060-161130- SUMNER-MACON-DAVIDSON-WILSON-TROUSDALE-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY- 501 AM CST MON DEC 15 2008 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE TODAY, BRINGING RAIN AND SHARPLY COLDER TEMPERATURES, WITH READINGS IN MANY PLACES DROPPING TO FREEZING BY MIDNIGHT. FREEZING RAIN AFTER MIDNIGHT WILL PRODUCE ICE ACCUMULATION OF AROUND ONE TENTH OF IN INCH IN SOME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID-MORNING TUESDAY, WHEN TEMPERATURES WILL RISE BACK ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-161130- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 501 AM CST MON DEC 15 2008 ...ICE STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM CST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH THE MID STATE TODAY, BRINGING RAIN AND SHARPLY COLDER TEMPERATURES, WITH READINGS IN MANY PLACES DROPPING TO FREEZING BY LATE AFTERNOON. AT THIS POINT, THE RAIN WILL BEGIN TO FREEZE ON SURFACES. BY LATE TONIGHT, ICE ACCUMULATIONS MAY REACH ONE QUARTER TO ONE HALF INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FREEZING RAIN IS EXPECTED TO LAST UNTIL MID-MORNING TUESDAY, WHEN TEMPERATURES WILL RISE BACK ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
Nearby
Winter Storm Warnings in Tennessee, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.